Posted on May 07, 2008 | Comments 0
Priapism is most prominent in males and can occur at any age. It is most prevalent in boys between 5 to 10 years of age and also in men from 20 to 50 years of age.
If you are suffering with this condition, then you can experience a persistent erection for more than four hours even in the absence of sexual stimulation.
Is it associated with sexual activity?
Most of you might be in the misconception that priapism is mainly accompanied with sexual activity, but in fact these persistent erections are not associated with sexual stimulation. In the usual sexual functioning, an erection occurs when your penis is filled with blood and it settles up on orgasm when excess blood leaves your penis.
But when it comes to priapism, this blood will unable to drain through your penile shaft and become stagnant after a while and turns into acidic in nature and loses oxygen. As a result, the red blood cells present in your blood becomes stiff and even becomes difficult for these cells to squeeze their way out of your penis.
Certain issues which are mainly responsible for priapism:
The main cause for priapism depends on the malfunctioning of the blood vessels and nerves of your body, in which the blood becomes trapped, resulting in improper drain of blood from the tissues of your penis shaft. Some of the other reasons for this disorder to occur include:
Improper use of certain medications can lead to priapism disorder in you. Most of you can use these medications with low risk of developing the disorder. But, in certain people, the signs and symptoms of priapism can be developed with in weeks after they start using these medicines.
Some of those drugs include:
- Oral medications, which you use for managing the erectile dysfunction, like sildenafil, can be responsible for causing this type of disorder.
- Certain drugs which are injected directly into your penis to treat the erectile dysfunction can also lead to priapism.
- Antidepressants are also very potent to develop this type of disease.
- Drugs which are used to treat psychic disorder can also lead to priapism.
These are certain drugs which are most responsible for the development of disease. So, don’t try to use these drugs without any medical prescription.
Posted in: Men's Health